Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is probiotic drug effective in treatment of loose motions?

Hi doctor, my dad whose age is 60 yrs is suffering form frequent loose motion for atleast 4-5 time a day and after meals. He is taking metronidazole but its response is too slow. Can a probiotic drug like Vibact DS be of any help. He is a patient of lo BP. Please suggest soon. thanks
Tue, 16 Sep 2014
Report Abuse
Question is related to
Drug/Medication
Medical Topics
General & Family Physician 's  Response
probiotics help to improve the balance of intestinal gut flor. they are supplemental. they may help reduce the frequency of loose motions.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi, im 30 years old and have had rosacea for 12 years and the flare ups are intolerable. i have tried everything from tropical to IPL treatments. i am thinking it could be the cause of leaky gut and want to try glutamine and a probiotic but dont know which probiotic to get. what wold you recommend? thanx!

doctor1 MD

Dear sir my son is suffering from cough,sore throat,cold,3 times loose motions in a day & vomiting milk after every feed.Doctor rxbed him z&d dry syrup,t-minic drops for cough & cold & probiotic sachets.I want to know is this the right treatment or should needs to add any more drug

doctor1 MD

SIR, I USED TO TAKE LAXATIVE NEXT I USED TO LOOSE MOTION, AFTER FEW DAYS I HAD GIARDIA AND E HYSTOLYTICA. FOR ITS TREATMENT I TOOK LARGE DOSE OF ANTIBIOTIC WITHOUT PROBIOTIC SUPPLEMENT. NOW PRESENTLY I HAV STOMACH PAIN AND CRAMP, ACIDITY,MUCUS IN STOOL AND INDIGESTED FOOD PARTICLE IN STOOL.PLEASE SUGGEST SUTAIBLE TREATMENT

Recent questions on  Probiotic

doctor1 MD

hi, i recently had a leep procedure and a dnc on april 11. was having a discharge 4 days after.called my doctor told her and she called me in an antibiotic which is flagyl 500. on april23 went to the emergency room with pain and was told i had a uti. the er dr. gave me rocephin 1 gram shot in the port of an iv. he prescribed cipro 500 20 pills and pyridium 200 9 pills. been taking them. starting taking the flagyl on april 22 and the other 2 on april 25. the pharmacist suggest i take a probiotic pill for the digestive system and colan .i have been taking these pills, and just dont know what to eat or drink while taking these meds. having diabetic symptons... and dont know if i can use lotion or products with alcohol in them. i do not drink alcohol...can you please help me on this one...i am hungry lol just cant get answers ...thanks dee,

doctor1 MD

Hi Dr.Samuel , 40 days ago I had lumps with redness in my legs ,approx 8 ,9 of them . After investigation by doctor it was told to me that this was because of insect bite . I was treated with anti bacterial and anti alergy for 7 days . Lumps were surpressed . After 2 days days I had acute loose motion . I was treated with Norflox - TZ for 3 days and it became better for 2 days and than again I started having liquidt stool , indegestion and loss of appitite .After reporting to the docter I was prescribed with probiotic sachet and few medication . I still dont feel better as my stool has not solidify . I have taken an another opinion and now prescibed with Zifi -o ,darolac and rabeloc for 5 days .I have been taking this medication from last 2 days , my stomach feel better but the stool has still not solidify . What do you advise doctor.

doctor1 MD

Hi, I had been diagnosed with ibs over two years ago, and my stomach would hurt usually four times a week and I went through many weight changes. I lost a lot of weight at first then gradually put it back on and then lost it again, but it was never on purpose. And no this past summer I began taking probiotics and they helped with bowel movements and pain but my stomach began getting very bloated. It would not go away at all and it became very bad after I ate or drank anything. I was late on my period for about four months. And the bloating hasn t gone away at all, I stopped taking the probiotic about a week after starting cause I though it had something to do with it but I am still bloated. I literally can t eat anything because of this bloating, I have lost a lot of weight but my stomach just keeps getting bigger. It has been about five months now and there has been no change. At first I thought It was since I was constipated that I was bloated but I began taking miralax and I have gone to the restroom everyday but there has been no change in my stomach at all, could you please tell me whats going on?

doctor1 MD

Hi, I'm a female 40 yrs old. Always had a problems with constipation. I never usually have the urge to go unless its my day off and I am able to sit with my coffee in the morning to give it time to work. Other than that, I have a movement about 2 times per week. Worried as I was, I went to the Dr. a few years ago in which I had a colonoscopy which turned out being IBS. I've cut out grains, most carbs, beans, not much dairy and still the same problem. I cant see to lose any weight, I eat VERY healthy and seems like I get bigger in the mid section. Recently I tried adding Kefir yogurt to my diet, eating a serving a day of fermented foods, and taking a 15 billion probiotics about 2 weeks ago. I am now going every morning but my stool is a softer, pencil thin, yellowish brown in color stool. Do you know why this could be? Should I be worried about the pencil thin shape?? I have no gas, bloating, pain..nothing. I actually feel great!! ?????Please help with advice

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal